Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jun 20, 2021, 3:34 AM CDT for Gentry County, Nodaway County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 3:34 AM CDT (08:34 UTC)
- Expired
- Jun 20, 2021, 4:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Kansas City, MO
Counties Gentry County, MO, Nodaway County, MO
The radar
The Pleasant Hill radar (KEAX), 172 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2221 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2018 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted.
360
WWUS83 KEAX 200834
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
334 AM CDT Sun Jun 20 2021
MOZ002>004-012-200915-
Worth MO-Gentry MO-Nodaway MO-Andrew MO-
334 AM CDT Sun Jun 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WORTH...WESTERN GENTRY...
SOUTHEASTERN NODAWAY AND NORTHEASTERN ANDREW COUNTIES UNTIL 415 AM
CDT...
At 333 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Maryville to 10 miles southwest of
Ravenwood to 12 miles southwest of Stanberry. Movement was northeast
at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Maryville, Stanberry, Ravenwood, Barnard, Conception Junction,
Sheridan, Parnell, Bolckow, Darlington, Guilford, Clyde, Gentry,
Arkoe, Worth, Rea, Conception and Ford City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northwestern Missouri.
LAT...LON 4057 9447 4044 9441 4008 9431 4006 9485
4019 9487 4039 9494
TIME...MOT...LOC 0833Z 232DEG 31KT 4034 9483 4023 9477 4013 9474
$$
KurtzWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:22 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 20, 3:22 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 322 AM CDT Sun Jun 20 2021 .Discussion... Issued at 322 AM CDT SUN JUN 20 2021 Key messages: - One last hot and humid day (for this stretch anyway) before a cold front moves through tonight, cooling things down through the middle of the week. - Severe storms are possible late this afternoon and this evening as that cold front moves through the area. Detailed Discussion... As of 0730Z, the backbuilding MCS and the MCS moving east out of KS into NW MO, have merged with widespread thunderstorm activity from NW MO that will spread across northern MO through the remainder of the overnight hours. The severe threat has diminished somewhat. But there remains 2000-3000 J/KG of MUCAPE with marginal shear across northern MO. So additional strong updrafts with some hail potential will continue to be a hazard this morning, along with strong winds. This combined MCS will move northeast of the forecast area by late this morning. Cloud cover may inhibit or delay warming up today but by this afternoon, it looks like temperatures will still be able to climb into the middle 90s across. With similar humidity to yesterday, heat index values will again climb into the upper 90s to around 100 degrees. A strong cold front is expected to move through the area late this afternoon into this evening. Given the the hot and humid air mass present over the area, there will be ample instability for potential storms to work with. Forecast soundings show steep mid-level lapse rates and with deep-layer shear of 30+ kts, there is potential for large hail. Damaging winds will also be hazard with these storms given steep low-level lapse rates. Much cooler temperatures will move into the area behind this front with an area of high pressure settling across the middle of the country. This cooler weather will be enhanced by another area of showers/storms across the southern half of the forecast area on Monday, associated with another shortwave trough moving through the larger scale pattern. The end result of this is that highs on Monday will top out in the low to mid 70s. The cooler conditions will persist into the middle of the week with temperatures climbing back into the upper 80s by Wednesday. As the cooler high pressure shifts to the east, southerly flow will resume and by Thursday, we'll see dewpoints climb back into the upper 60s and lower 70s. Temperatures will climb back into the 90s so we'll see heat indices back into the upper 90s to near 100. This round of heat looks short-lived as another broad upper trough pushes a front through the area Friday into Saturday. It looks like the best chances for storms will be Thursday night into Friday morning as a strong low-level jet noses into the area. && .Aviation...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1230 AM CDT SUN JUN 20 2021 Complex forecast for NW MO/ NE KS for the overnight hours with a backbuilding MCS and a forward propagating MCS converging on the area. The forward propagating MCS in north central KS will miss the KC area terminals and likely just give STJ a glancing shot. But the backbuilding MCS east of STJ may impact STJ as the NC KS gust front pushes into the area. Have added a tempo group with a light SHRA mention and increased winds from 08-12Z for STJ to capture the converging MCSs. The next thing will be the potential for storms late this afternoon and this evening as cold front moves through. Have added a VCTS group for this potential late in the forecast for this. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...CDB
Hazardous weather outlook, Jun 19, 3:33 PM CDT, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 333 PM CDT Sat Jun 19 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-202045- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 333 PM CDT Sat Jun 19 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...This Afternoon and Tonight Temperatures in the 90s and heat index values in the upper 90s to near 100 can be expected this afternoon. Isolated strong to severe thunderstorms will be possible across the forecast are this evening and into the overnight hours. Damaging winds and large hail will be the primary hazards. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Temperatures in the 90s will continue Sunday with heat indices in the upper 90s to lower 100s. Strong to severe storms will also be possible as a front moves through the area during the late afternoon and evening hours. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 19, 10:56 PM CDT, 4 hours 38 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1056 PM CDT Sat Jun 19 2021 MOZ032-033-200445- Chariton MO-Randolph MO- 1056 PM CDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHARITON AND NORTHWESTERN RANDOLPH COUNTIES UNTIL 1145 PM CDT... At 1056 PM CDT, Doppler radar was tracking a strong thunderstorm near Salisbury, moving southeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Salisbury, Keytesville, Clifton Hill and Prairie Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3932 9271 3944 9305 3965 9297 3955 9257 TIME...MOT...LOC 0356Z 299DEG 22KT 3949 9286
Special weather statement, Jun 19, 11:44 PM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1144 PM CDT Sat Jun 19 2021
MOZ023-031-032-200530-
Carroll MO-Chariton MO-Livingston MO-
1144 PM CDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHARITON...
NORTHWESTERN CARROLL AND SOUTHERN LIVINGSTON COUNTIES UNTIL 1230 AM
CDT...
At 1143 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hale, or 14 miles north of Carrollton, moving east at 35 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hale, Utica, Mendon, Tina, Ludlow, Sumner, Rothville, Mooresville,
Triplett, Dawn and Avalon.
LAT...LON 3944 9291 3956 9375 3976 9375 3971 9336
3970 9336 3965 9287
TIME...MOT...LOC 0443Z 278DEG 30KT 3956 9343Special weather statement, Jun 20, 3:34 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
334 AM CDT Sun Jun 20 2021
MOZ002>004-012-200915-
Worth MO-Gentry MO-Nodaway MO-Andrew MO-
334 AM CDT Sun Jun 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WORTH...WESTERN GENTRY...
SOUTHEASTERN NODAWAY AND NORTHEASTERN ANDREW COUNTIES UNTIL 415 AM
CDT...
At 333 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Maryville to 10 miles southwest of
Ravenwood to 12 miles southwest of Stanberry. Movement was northeast
at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Maryville, Stanberry, Ravenwood, Barnard, Conception Junction,
Sheridan, Parnell, Bolckow, Darlington, Guilford, Clyde, Gentry,
Arkoe, Worth, Rea, Conception and Ford City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northwestern Missouri.
LAT...LON 4057 9447 4044 9441 4008 9431 4006 9485
4019 9487 4039 9494
TIME...MOT...LOC 0833Z 232DEG 31KT 4034 9483 4023 9477 4013 9474
KurtzThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 33 min |
| Jun 19, 8:13 PM CDT | Special Weather Statement | EAX | Randolph | 47 min |
| Jun 19, 8:28 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 32 min |
| Jun 19, 8:57 PM CDT | Special Weather Statement | EAX | Randolph | 48 min |
| Jun 19, 9:09 PM CDT | Flash Flood Warning | EAX | Howard, Randolph | 5 hr |
| Jun 19, 9:25 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 35 min |
| Jun 19, 9:28 PM CDT | Special Weather Statement | EAX | Macon | 47 min |
| Jun 19, 9:33 PM CDT | Areal Flood Advisory | EAX | Adair, Macon | 6 hr |
| Jun 19, 9:40 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph | 35 min |
| Jun 19, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 32 min |
| Jun 19, 10:33 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 27 min |
| Jun 19, 10:56 PM CDT | Special Weather Statement | EAX | Chariton | 49 min |
| Jun 19, 11:08 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Livingston | 37 min |
| Jun 19, 11:32 PM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Howard, Livingston | 6 hr |
| Jun 19, 11:44 PM CDT | Special Weather Statement | EAX | Chariton | 46 min |
| Jun 20, 12:01 AM CDT | Flash Flood Warning | EAX | Chariton, Howard | 7 hr |
| Jun 20, 2:30 AM CDT | Areal Flood Warning | EAX | Randolph | 3 hr |
| Jun 20, 8:34 AM CDT | Special Weather Statement | EAX | Sullivan | 41 min |
| Jun 20, 9:10 AM CDT | Special Weather Statement | EAX | Adair | 50 min |
| Jun 20, 11:26 AM CDT | Special Weather Statement | EAX | Randolph | 34 min |
| Jun 20, 6:07 PM CDT | Special Weather Statement | EAX | Andrew | 38 min |
| Jun 20, 6:24 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb | 36 min |
| Jun 20, 6:52 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer, Putnam, Sullivan | 23 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.